Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 9, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 5, 2010, 1:04 PM CDT for Scott County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2010, 1:04 PM CDT (18:04 UTC)
- Expired
- Apr 5, 2010, 2:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 58.0 mph
County Scott County, IL
The radar
The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812
WUUS53 KILX 051804
SVRILX
ILC171-051900-
/O.NEW.KILX.SV.W.0009.100405T1804Z-100405T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
104 PM CDT MON APR 5 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 200 PM CDT
* AT 101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTHEAST OF PITTSFIELD...AND MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINCHESTER...ALSEY...MANCHESTER...FLORENCE...GLASGOW...RIGGSTON AND
MERRITT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3966 9062 3975 9038 3967 9038 3967 9034
3964 9034 3964 9032 3959 9030 3952 9030
3952 9059 3956 9058 3963 9062
TIME...MOT...LOC 1804Z 247DEG 29KT 3952 9072
WIND...HAIL <58MPH 1.00IN
$$
BARNES2 follow-up statements
573
WWUS53 KILX 051824
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
124 PM CDT MON APR 5 2010
ILC171-051900-
/O.CON.KILX.SV.W.0009.000000T0000Z-100405T1900Z/
SCOTT IL-
124 PM CDT MON APR 5 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCOTT COUNTY
UNTIL 200 PM CDT...
AT 119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES WEST OF ALSEY...OR 8 MILES SOUTHWEST OF
WINCHESTER...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...ALSEY...MANCHESTER...GLASGOW...RIGGSTON AND MERRITT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3966 9062 3975 9038 3967 9038 3967 9034
3964 9034 3964 9032 3959 9030 3952 9030
3952 9059 3956 9058 3963 9062
TIME...MOT...LOC 1824Z 247DEG 29KT 3958 9053
WIND...HAIL <58MPH 1.00IN
$$793
WWUS53 KILX 051857
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
157 PM CDT MON APR 5 2010
ILC171-051906-
/O.EXP.KILX.SV.W.0009.000000T0000Z-100405T1900Z/
SCOTT IL-
157 PM CDT MON APR 5 2010
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY WILL EXPIRE AT
200 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3966 9062 3975 9038 3967 9038 3967 9034
3964 9034 3964 9032 3959 9030 3952 9030
3952 9059 3956 9058 3963 9062
TIME...MOT...LOC 1856Z 247DEG 29KT 3968 9022
WIND...HAIL <58MPH <.50IN
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 12:41 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 5, 12:41 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1241 PM CDT MON APR 5 2010 .DISCUSSION... ISSUED 1043 AM CDT MON APR 5 2010 STATIONARY FRONTAL BOUNDARY IS CURRENTLY DRAPED ALONG THE I-70 CORRIDOR...BUT WILL BEGIN LIFTING NORTHWARD AS A WARM FRONT THIS AFTERNOON. CLUSTERS OF ELEVATED CONVECTION HAVE DEVELOPED NORTH OF THE BOUNDARY ACROSS NORTHERN MISSOURI THIS MORNING...WITH THE GENERAL STORM MOTION TAKING THE CELLS E/NE TOWARD CENTRAL ILLINOIS. 12Z KILX UPPER AIR SOUNDING SHOWED A CONSIDERABLE AMOUNT OF DRY AIR AT MID-LEVELS...HOWEVER THIS WILL EVENTUALLY BE OVERCOME BY WARM/MOIST ADVECTION FROM THE SOUTH AS THE DAY GOES ON. 12Z MODELS ARE NOT HANDLING THE CURRENT CONVECTION VERY WELL AT ALL...SO AFTERNOON FORECAST WILL BE BASED MAINLY ON OBSERVATIONAL DATA AND CONCEPTUAL MODELS. THINK SHOWERS/STORMS OVER MISSOURI WILL EVENTUALLY WORK EASTWARD ALONG THE FRONT INTO WEST-CENTRAL ILLINOIS BY EARLY AFTERNOON...THEN WILL SPREAD/DEVELOP ACROSS THE REST OF THE AREA BY MID TO LATE AFTERNOON. BEST CONVECTION CHANCES LOOK TO BE ALONG AND NORTH OF THE FRONT...SO HAVE FOCUSED HIGHEST POPS ALONG AND NORTH OF A JACKSONVILLE TO DANVILLE LINE...WITH ONLY SLIGHT CHANCE POPS SOUTH OF I-70. AS BOUNDARY LIFTS FURTHER NORTHWARD...STORM CHANCES WILL LINGER ACROSS THE NORTHERN TWO-THIRDS OF THE KILX CWA THIS EVENING...BEFORE SHIFTING INTO NORTHERN ILLINOIS OVERNIGHT. && .AVIATION... ISSUED 1241 PM CDT MON APR 5 2010 CLUSTER OF THUNDERSTORMS CURRENTLY CROSSING THE MISSISSIPPI RIVER JUST SOUTH OF QUINCY WILL TRACK E/NE INTO CENTRAL ILLINOIS THIS AFTERNOON. BASED ON RADAR TIMING TOOLS...STORMS WILL ARRIVE AT KSPI BETWEEN 18Z AND 19Z...THEN FURTHER EAST AT KDEC BETWEEN 19Z AND 20Z. HAVE INCLUDED TEMPO GROUPS FOR THUNDER AT THOSE SITES ACCORDINGLY. FURTHER NORTH AND EAST...WILL ONLY MENTION VCTS AT THIS TIME...AS RATHER DRY/STABLE LAPS SOUNDINGS CREATE CONSIDERABLE UNCERTAINTY AS TO HOW WIDESPREAD CONVECTION WILL BECOME THIS AFTERNOON. WILL GRADUALLY END THE THUNDER THREAT FROM SOUTH TO NORTH BETWEEN 00Z AND 06Z...AS WARM FRONT LIFTS NORTH OF THE AREA. WINDS WILL INITIALLY BE FROM THE E/SE AT AROUND 5KT EARLY THIS AFTERNOON...BUT WILL INCREASE TO 10 TO 15KT AND BECOME S/SE ONCE THE FRONT PASSES LATER THIS AFTERNOON AND EVENING. WITH STRONG PRESSURE GRADIENT DEVELOPING OVERNIGHT INTO TUESDAY...EXPECT STRONG S/SW WINDS GUSTING TO 25KT. BARNES && .PREV DISCUSSION... ISSUED 225 AM CDT MON APR 5 2010 FRONTAL BOUNDARY CURRENTLY LOCATED ROUGHLY ALONG A PITTSFIELD TO LINCOLN TO WATSEKA LINE. TEMPERATURES HAVE DIPPED INTO THE UPPER 40S AROUND GALESBURG...WHILE 70 DEGREE TEMPERATURES STILL PREVAIL SOUTH OF I-70. MUCH OF THE SHOWER AND THUNDERSTORM ACTIVITY HAS WEAKENED AND WAS CONCENTRATED ALONG THE I-70 CORRIDOR. THE POSITIONING OF THIS FRONTAL BOUNDARY THE NEXT FEW DAYS...AND ASSOCIATED THUNDERSTORM AND SEVERE WEATHER CHANCES...CONSTITUTE THE MAIN CHALLENGES IN THIS FORECAST PACKAGE. SHORT TERM...TODAY THROUGH THURSDAY... THE COLD FRONT IS EXPECTED TO MOVE TO ABOUT THE I-70 CORRIDOR BEFORE RETREATING BACK NORTHWARD BY MIDDAY. IT WILL BE A RACE TO SEE HOW MUCH CONVECTION DEVELOPS BEFORE THE CAP STRENGTHENS IN THE INCREASING WARM AIR FIELD. CURRENTLY PLAN TO CONTINUE WITH 30 POPS ACROSS THE NORTHWEST CWA THIS AFTERNOON...BUT WILL GO WITH SLIGHT CHANCES ELSEWHERE. STRENGTHENING LOW LEVEL JET OF 50-55 KNOTS SHOULD SPREAD ACROSS THE AREA TONIGHT...HELPING TO FEED ANY STORMS THAT DEVELOP. BULK OF NIGHTTIME ACTIVITY SHOULD BE IN NOTHERN ILLINOIS CLOSER TO THE WARM FRONT...BUT WILL KEEP LOW POPS ACROSS THE NORTHERN CWA FOR ANY EVENING ACTIVITY THAY MAY SPROUT. RATHER WINDY CONDITIONS SHOULD DEVELOP IN THE WAKE OF THE WARM FRONT...WITH TUESDAY LIKELY TO BE THE WINDIEST PART OF THE PERIOD. SURFACE WAVE EXPECTED TO DEVELOP IN THE SOUTHERN PLAINS ON TUESDAY...THEN RIDE NORTHEAST ALONG A COLD FRONT WHICH WILL BE APPROACHING THE STATE FROM THE WEST. THE PROGRESSION OF THIS FRONT HAS SLOWED A BIT...AND HAVE KEPT TUESDAY DRY. ANOTHER ROUND OF SEVERE WEATHER POSSIBLE TUESDAY NIGHT AS THE FRONT APPROACHES...PRIMARILY ACROSS THE NORTHWEST HALF OF THE CWA...WITH CAPES APPROACHING 2000 J/KG. HOWEVER...THE SOUTHEAST CWA MAY END UP STAYING DRY UNTIL WEDNESDAY. STILL SOME QUESTIONS AMONG THE MODELS WITH THE STRENGTH OF THE LOW...AFFECTING THE FRONTAL SPEED AND CONSEQUENTLY THE PRECIPITATION TIMING. HOWEVER...LIKELY POPS FOR WEDNESDAY SEEM REASONABLE AT THIS TIME. THE NAM AND GFS BOTH SUGGEST A DRY SLOT PASSING LATE WEDNESDAY NIGHT...WITH SOME LINGERING SHOWERS THURSDAY AS A CLOSED UPPER LOW WORKS ITS WAY THROUGH THE STATE. THE ECMWF HAS MORE OF AN ELONGATED TROUGH THOUGH...AND THUS HAS A CLEANER TRANSITION TO DRY WEATHER. WILL TAPER OFF POPS FROM WEST TO EAST ON THURSDAY FOR NOW. LONG TERM...FRIDAY THROUGH SUNDAY... NO CHANGES MADE TO THIS PART OF THE FORECAST. LONGER RANGE MODELS IN REASONABLE AGREEMENT ON A DEEP UPPER TROUGH WORKING ACROSS THE EASTERN CONUS ON FRIDAY...WITH A CLOSED UPPER LOW JUST NORTH OF THE GREAT LAKES...RESULTING IN RATHER COOL CONDITIONS THURSDAY NIGHT. AFTER THAT...A MORE ZONAL FLOW SHOULD EXIST AS A TROUGH APPROACHES THE SOUTHWEST UNITED STATES...WITH MODERATING TEMPERATURES. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 5, 11:49 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1149 AM CDT MON APR 5 2010 ILZ027>031-036>038-041>046-061100- CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA- PIATT-STARK-TAZEWELL-VERMILION-WOODFORD- 1149 AM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF A FEW SEVERE STORMS...WITH THE MAIN THREATS BEING LARGE HAIL AND WIND DAMAGE BETWEEN 2 PM AND 10 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE DURING THE EARLY STAGES OF STORM DEVELOPMENT. THE STORMS SHOULD PUSH NORTH OF THE AREA LATER THIS EVENING AS A WARM FRONT SWEEPS NORTHWARD INTO NORTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE WEATHER WILL BE POSSIBLE AGAIN LATE TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT MOVES THROUGH ILLINOIS. LARGE HAIL AND STRONG WINDS ARE POSSIBLE WITH SOME OF THE STORMS AFTER MIDNIGHT TUESDAY NIGHT INTO WEDNESDAY MORNING. IN ADDITION TO THE HAIL AND WINDS...LOCALLY HEAVY RAINFALL AMOUNTS CAN BE EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...PARTICULARLY BETWEEN 2 PM AND 10 PM. ILZ040-047>053-061100- CASS-CHRISTIAN-MACON-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT- 1149 AM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF A FEW SEVERE STORMS...WITH THE MAIN THREATS BEING LARGE HAIL AND WIND DAMAGE BETWEEN NOON AND 8 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE DURING THE EARLY STAGES OF STORM DEVELOPMENT. THE STORMS SHOULD PUSH NORTH OF THE AREA LATER THIS EVENING AS A WARM FRONT SWEEPS NORTHWARD INTO NORTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE WEATHER WILL BE POSSIBLE AGAIN LATE TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT MOVES THROUGH ILLINOIS. LARGE HAIL AND STRONG WINDS ARE POSSIBLE WITH SOME OF THE STORMS AFTER MIDNIGHT TUESDAY NIGHT INTO WEDNESDAY MORNING. IN ADDITION TO THE HAIL AND WINDS...LOCALLY HEAVY RAINFALL AMOUNTS CAN BE EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...PARTICULARLY BETWEEN NOON AND 8 PM. ILZ054>057-061>063-066>068-071>073-061100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 1149 AM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THERE IS A SLIGHT RISK OF A FEW SEVERE STORMS...WITH THE MAIN THREATS BEING LARGE HAIL AND WIND DAMAGE BETWEEN NOON AND 6 PM. THE STORMS SHOULD PUSH NORTH OF THE AREA THIS EVENING AS A WARM FRONT SWEEPS NORTHWARD INTO NORTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AS A COLD FRONT MOVES THROUGH ILLINOIS. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG WINDS FROM MIDDAY INTO THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...PARTICULARLY BETWEEN NOON AND 6 PM. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:16 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 44 min |
| Apr 4, 7:26 PM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 34 min |
| Apr 4, 7:44 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 46 min |
| Apr 4, 7:50 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 30 min |
| Apr 4, 7:53 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 67 min |
| Apr 4, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 45 min |
| Apr 4, 9:03 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Sangamon, Scott | 42 min |
| Apr 4, 10:05 PM CDT | Special Weather Statement | ILX | Vermilion | 40 min |
| Apr 4, 10:39 PM CDT | Special Weather Statement | ILX | Coles, Moultrie | 51 min |
| Apr 5, 12:09 AM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 51 min |
| Apr 5, 2:20 AM CDT | Special Weather Statement | ILX | Clay, Richland | 55 min |
| Apr 5, 3:17 AM CDT | Special Weather Statement | ILX | Lawrence, Richland | 58 min |
| Apr 5, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 62 min |
| Apr 5, 4:09 PM CDT | Tornado Warning | ILX | Clark, Edgar | 23 min |
| Apr 5, 5:10 PM CDT | Special Weather Statement | ILX | Edgar | 50 min |
| Apr 5, 5:19 PM CDT | Special Weather Statement | ILX | Piatt | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.